MAUDE Adverse Event Report: MASIMO - 40 PARKER LNCS NEO-3; OXIMETER

MASIMO - 40 PARKER LNCS NEO-3; OXIMETER
Model Number 2320
Medical Device Problem Code Device Stops Intermittently (1599)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned sensor was evaluated.During evaluation the sensor passed all visual and functional testing.The sensor was determined to be functioning as designed., corrected data:.
 
Event or Problem Description
The customer reported they have a child, (b)(6), male, (b)(6), with persistent pulmonary hypertension of the newborn in the nicu.She reports that a nurse has been struggling since sunday, (b)(6), to get a pulse oximetry reading.The nurse reports that it comes and goes, with the stars going up and down on the ge monitor.They have tried moving the sensor, disconnecting and reconnecting; making sure sensor is lined up correctly.They have also tried multiple sensors which seem to work for a while then stop working.Monitoring was done simultaneously on both the ge b850 monitor and ge tram due to the patient¿s clinical condition.The nurse repositioned the pre- and post- ductal lncs sensors multiple times after initially working for a brief time.For the pre-ductal site with the lncs neo sensor, they first started with the (r) hand, then (r) wrist, then (r) fingers [emitter/detector over one finger with sensor tape wrapped around both].For the post-ductal site, they had the lncs neo sensor on the (l) hand, then (l) foot, then (l) toes [again with the emitter/detector lined up over one toe, but wrapped around two].Each time the sensor was applied, a posey was over the sensor site to block ambient light.This patient is also on max sensitivity.After some frustration, the nurse received some lnop ge cables with lnop inf sensors and simultaneously placed the sensors on the lateral aspect of the (r) hand for a pre-ductal reading and lateral aspect of the (l) foot for a post-ductal reading.Emitter and photodetector are lined up properly.They reported not having any issues with the lnop sensors since.The nurse reports good readings were able to be obtained when wrapped around the two toes/fingers.Accompanied by (b)(6), (b)(6) who was the masimo clinical specialist at the hospital site, spoke with the nurse and nicu clinical nurse specialist - ann grippe, on tuesday, march 28th, about proper sensor placement, including not recommending wrapping neo sensor around the two digits.It was also mentioned that although the sensor¿s emitter and photodetector of the lnop inf sensors are lined up over one another, they were informed that the lateral aspect of the foot/hand is also recommended for this patient.When asked by masimo clinical specialist, the nurse and nurse manager declined to place the lncs sensors back on the patient at this time due to the severity of the patient and perceived mistrust of the lncs sensors.No patient impact or consequences reported.

Brand Name
LNCS NEO-3
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key6499852
Report Number2031172-2017-00464
Device Sequence Number1627369
Product Code DQA
UDI-Device Identifier10843997000892
UDI-Public(01)10843997000892(17)200201(10)K17BJZ
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2320
Device Catalogue Number2320
Device Lot NumberK17BJZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Initial Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 DA
Patient Weight3